I hv been paralyzed almost 10 yrs last yr my husband put gun to my head pulled trigger & gun jammed so say least I hv PTSD. I am 30. Started klonopin week ago I felt so great I stayed up late & worked on crafts which I love And have neglected. So by staying up late during the day I felt tired and would nod out as they say and my mother saw this and thinks that it is a very harsh drug that i should not taking more but I try to explain it to her that I was tired because it was a new medication number two I was so happy that I stayed up late and now she has Taken it from me saying that I'm a danger to myself by taking this medication and I don't know how to explain it to her that it is only time that I felt myself again is anybody out there with any suggestions I mean I know that I am 30 but she is my mother so I will listen to her. When I fell asleep around her at this time I would have dreams and speak in my sleep and she thinks that it is a very bad drug if she only made two how much help it has given me maybe she would change her mind but she's of the old-school variety and very stubborn please help thank you
First of all, she cannot legally take your medication from you. Your doc prescribed it because he thought you needed it. It may make you sleepy the first few days, until you are used to it. Its cruel to take someones medication away when its helping them. She is listening to all the media garbage and not thinking clearly. If you were diabetic and needed insulin,then somene told her that insulin caused a problem, would she take that. I hardly think so. She needs to let you have your medication.
WoW as a mother myself I don't want to say anything that would be disrespectful of your Mom, but there are a few things to consider here.
1) Klonopin is a psychiatric drug prescribed for you by a Dr. who knows your needs and medical history. This is something you MUST find the courage to talk to your Dr about. Try leaving a message with his/her Nurse that your Mom took your meds away.
2) Very serious, even life threatening problems can arise when some meds are suddenly stopped. She should know this.
3) There may have been many reasons your sleep pattern was different and you felt tired. It takes a while to adjust to new meds. Your Dr can reconsider your dosage and tell you what to expect.
I encourage you to talk with your Dr, Nurse, therapist, whoever will listen to you about this. Your Mom may be a wonderful caregiver but it's still your body!! Speak up and advocate for yourself with the medical staff. I'm sure they will listen and help.
Good luck to you.
God bless you. Would it help if the doctor talked to her and explain how the medicine works? These side affects will go away. Your body is adjusting. And, others are right. It's harmful to just go off meds. I am a mother and we are not always right. I pray she has a change of mind and you talk to your doctor, etc. Every medicine comes with side affects. I don't care what it is. Blood pressure, antibiotics, etc.
My husband started taking klonopin a couple of months ago.. It also made him feel better but sleepy also.. The dr told us his body had to get to use to it. He takes it 3 times a day. He also talks his in sleep sometimes,and that scared me to death tooo. But his phyic dr told us that is ok, its called rhym sleep. When you sleep, your body goes thru different stages of sleep, this is one them. It is not caused by the medicine. Klonopin takes the edge off , it works just like xanx, but last a lil longer so you dont have to take it as often. I would suggest to your mom to talk to your pharmacy, or go with you to your dr appt and let her ask some questions and tell them her concerns.I know about the old school, my parents were like that until now. I explained that medical, medicine and health care came a long way. The fda has to approve all these drugs. Now some drugs will do fine for some and may not wk for others.
I would tell you that you should have stayed on the klonopin for a while longer to see the full affect of it before your mom took you from you.You also need to stay in touch with your dr's. I will be keeping you and your mother in my thoughts and prayers.
Wow, that's terrible that your mother took away a medication that so clearly works for you! I would think that if it helps your PTSD symptoms to the point that you can stay up late and do your crafts that you haven't done in a long time due to your mental illness, and you're happy now that you're taking, that you should continue taking it, and NOT discontinue using it! Unless your mother is your legal court guardian, she has NO RIGHT to control your medications! Personally, if it were me, I wouldn't listen to her. Just because you're 30 and she's your mother, it doesn't mean that she knows more than you. As long as you're taking them exactly as prescribed, I see no danger in taking it.
Also, sometimes if you're sleep deprived (you know, like if you stayed up later than usual working on crafts and stayed up hours past your usual bedtime), it can cause you to talk in your sleep, have vivid dreams, etc. I know that I've been known to hold full conversations with people with my eyes wide open, and actually looking at the people I'm talking to, in my sleep, and the people I've talked to in my sleep like this believe I'm totally awake and coherent when this happens. My mom has witnessed this phenomenon plenty of times. It usually happens when I'm sleep deprived, and never had anything to do with the medications I was taking, as it also happened during times I wasn't on any medications. Perhaps inviting her to one of your doctor appointments with your prescribing doctor would do the trick, and the doctor can explain the benefits of your taking the medication and that the benefits outweigh the risks. Perhaps hearing it directly from the doctor will put her mind at ease. Also, maybe he can also explain how your body is still adjusting to the medication (I'm assuming you just started taking it) and this, as well as sleep deprivation, can be impacting your sleep cycle and should go back to normal once your body adjusts to the new medication. I really hope that you can continue taking it because it sure sounds like it works very well for you!
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 8 answers
Post Traumatic Stress Disorder - Hi. I am new to this type of forum so forgive me if I ramble or am?
Posted 13 Sep 2012 • 7 answers
Posted 16 Jan 2013 • 5 answers
Post Traumatic Stress Disorder - thought I beat ptsd or was getting close. then the fire anniversary
Posted 3 Jan 2016 • 5 answers
Posted 18 May 2016 • 1 answer